Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 145, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 26, 2011, 11:15 AM CDT for Fayette County, Illinois. It took effect at May 27, 2011, 2:42 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 11:15 AM CDT (16:15 UTC)
- In effect from
- May 27, 2011, 2:42 PM CDT
- Expired
- May 27, 2011, 7:47 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 17.04 ft at May 28, 2011, 1:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
891
WGUS43 KLSX 261615
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU MAY 26 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
THE KASKASKIA RIVER AT
...VANDALIA
.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-271615-
/O.NEW.KLSX.FL.W.0145.110527T0200Z-110530T0430Z/
/VNDI2.1.ER.110527T0200Z.110528T0600Z.110529T0430Z.NO/
1115 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA
* FROM THIS EVENING TO SUNDAY EVENING.
* AT 11:00 AM THURSDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.0 FEET SATURDAY MORNING
AND THEN FALL BELOW FLOOD STAGE LATE SATURDAY EVENING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/27 05/28 05/29 05/30 05/31
KASKASKIA RIVER
VANDALIA 18.0 14.65 19.2 20.0 16.0 10.9 10.13 follow-up statements
843
WGUS83 KLSX 270051
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CDT THU MAY 26 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT
VANDALIA
CARLYLE TAILWATER
.THIS FLOOD WARNING IS A RESULT OF ONE TO THREE INCHES OF RAINFALL
OVER THE PAST 36 HOURS AND RELEASES FROM CARLYLE RESERVOIR AFFECTING
CARLYLE TAILWATER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-280051-
/O.EXT.KLSX.FL.W.0145.110527T2010Z-110530T0136Z/
/VNDI2.1.ER.110527T2010Z.110528T1200Z.110529T0136Z.NO/
751 PM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* FROM FRIDAY AFTERNOON TO SATURDAY EVENING.
* AT 7:30 PM THURSDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 19.5 FEET SATURDAY
MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
ILC027-280050-
/O.CON.KLSX.FL.W.0105.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.110506T0607Z.110526T0415Z.000000T0000Z.NO/
751 PM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT CARLYLE TAILWATER
* UNTIL FURTHER NOTICE.
* AT 7:30 PM THURSDAY THE STAGE WAS 426.0 FEET.
* FLOOD STAGE IS 423.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR 426.0 FEET OVER THE
NEXT FIVE DAYS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/27 05/28 05/29 05/30 05/31
KASKASKIA RIVER
VANDALIA 18.0 16.12 16.8 19.5 15.0 10.5 9.5
CARLYLE TW 423.5 426.00 426.0 426.0 426.0 426.0 426.0214
WGUS83 KLSX 271521
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI MAY 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
THE KASKASKIA RIVER AT
...VANDALIA
...CARLYLE TW
.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL AND
RELEASES FROM CARLYLE RESERVOIR AFFECTING CARLYLE TAILWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-281521-
/O.EXT.KLSX.FL.W.0145.110527T1942Z-110529T2230Z/
/VNDI2.1.ER.110527T1942Z.110528T0600Z.110528T2230Z.NO/
1021 AM CDT FRI MAY 27 2011
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY AFTERNOON.
* AT 9:30 AM FRIDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.5 FEET AFTER MIDNIGHT TOMORROW
AND FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
ILC027-281520-
/O.CON.KLSX.FL.W.0105.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.110506T0607Z.110526T0415Z.000000T0000Z.NO/
1021 AM CDT FRI MAY 27 2011
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE.
* AT 9:30 AM FRIDAY THE STAGE WAS 426.0 FEET.
* FLOOD STAGE IS 423.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CHANGE LITTLE THE NEXT FIVE DAYS.
* IMPACT...AT 424.5 FEET...CABINS JUST BELOW THE DAM ARE INUNDATED.
* IMPACT...AT 423.5 FEET...FLOOD STAGE. RURAL DAMAGE BEGINS.
TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE OVERFLOWS
WITH MINOR FLOODING OF PARK LANDS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
KASKASKIA RIVER
VANDALIA 18.0 16.32 19.5 14.7 10.2 9.6 9.3
CARLYLE TW 423.5 425.97 426.0 426.0 426.0 426.0 426.0890
WGUS83 KLSX 280047
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT FRI MAY 27 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT
VANDALIA
.THIS WILL BE THE FINAL STATEMENT REGARDING THE FLOODING EVENT WHICH
AFFECTED THE KASKASKIA RIVER AT VANDALIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-280117-
/O.CAN.KLSX.FL.W.0145.000000T0000Z-110529T2230Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
747 PM CDT FRI MAY 27 2011
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 7:30 PM FRIDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST BELOW FLOOD STAGE AT 17.3
FEET SATURDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
KASKASKIA RIVER
VANDALIA 18.0 16.54 17.3 13.8 10.6 9.6 9.4What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:40 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 26, 6:40 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 640 AM CDT THU MAY 26 2011 .DISCUSSION... /346 AM CDT THU MAY 26 2011/ SURFACE LOW CENTERED OVER ST LOUIS AS OF 08Z...WITH PLENTY OF WRAP AROUND SHOWERS MOVING THROUGH FORECAST AREA. THE MAIN FORECAST ISSUES IN THE SHORT TERM WILL BE DEALING WITH THIS ACTIVITY PLUS THE NEXT SYSTEM THAT WILL AFFECT THE AREA LATE FRIDAY INTO FRIDAY NIGHT AND SATURDAY. FOR TODAY...OCCLUDED SURFACE LOW SHOULD CONTINUE TO TRACK TO THE EAST NORTHEAST WITH THE PCPN SLOWLY COMING TO AN END BY THIS EVENING. STILL HAVE A BIT OF WEAK INSTABILITY...MAINLY OVER EASTERN PORTIONS OF FORECAST AREA...SO A FEW ISOLATED THUNDERSTORMS NOT OUT OF THE QUESTION. OTHERWISE...IT WILL BE A BIT CHILLY AS GUSTY NORTHWEST TO NORTH WINDS TO SLOWLY SUBSIDE AS WELL AS SYSTEM WEAKENS AND MOVES AWAY FROM AREA. SO HIGHS TEMPS WILL BE AT LEAST 15 DEGREES BELOW NORMAL...IN THE LOW TO MID 60S. BY TONIGHT...AS SURFACE RIDGE BUILDS IN WINDS TO DIMINISH AND SKIES TO CLEAR FROM WEST TO EAST...SO CHILLY CONDITIONS TO PERSIST WITH LOWS IN THE MID TO UPPER 40S. WITH PLENTY OF RAIN OVER THE PAST FEW DAYS AND LIGHT WINDS...WOULD NOT BE SURPRISED TO SEE SOME FOG DEVELOP LATE TONIGHT...FOR NOW LEFT OUT MENTION. MODELS CONTINUE TO SHOW ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE DAY ON FRIDAY...FRIDAY NIGHT AND INTO SATURDAY...BEFORE THINGS DRY OUT FOR THE HOLIDAY WEEKEND WITH TEMPS WARMING BACK UP WELL ABOVE NORMAL. COVERAGE FROM THIS SYSTEM WILL BE QUITE SPOTTY SO DO NOT EXPECT A COMPLETE WASHOUT FOR THE BEGINNING OF THE MEMORIAL DAY WEEKEND. HIGHS ON FRIDAY WILL MODERATE A BIT...INTO THE UPPER 60S TO LOW 70S...INTO THE UPPER 70S TO LOW 80S BY SATURDAY...AND INTO THE MID TO UPPER 80S FOR SUNDAY AND MONDAY. BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED...WITH WARM AND DRY CONDITIONS CONTINUING. BYRD && .AVIATION... /640 AM CDT THU MAY 26 2011/ WRAPAROUND LIGHT RAIN AND LO CLOUDS WILL AFFECT THE TAF SITES MAINLY THIS MORNING BEFORE WE SEE STEADILY IMPROVING CONDITIONS LATER TODAY. WHILE MOST OF THE IFR CIGS APPEAR TO HAVE PUSHED OFF TO THE SE...THERE ARE STILL SMALL AREAS THAT COULD STILL IMPACT THE TERMINALS THRU 15-16Z. VFR EXPECTED AT ALL TAF SITES TONIGHT AND FRIDAY AS A WEAK RIDGE OF HI PRES SETTLES IN. UNTIL THEN... NWLY SFC WNDS WILL GUST AT TIMES TO AROUND 20KTS MAINLY THIS MORNING WITH DIMINISHMENT THIS AFTERNOON. SPECIFICS FOR KSTL...RAIN SHOULD LINGER THRU EARLY AFTERNOON BUT DID BACK OFF ON THE EXTENT OF IFR CIGS AS IT APPEARS MUCH OF IT HAS PUSHED TO THE SE NOW WITH ONLY OCNL DIPS INTO IFR EXPECTED THRU LATE MORNING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 7:22 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 722 AM CDT THU MAY 26 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 722 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN ILLINOIS TODAY. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER THE REGION FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:48 PM CDT | Areal Flood Warning | LSX | Brown | 6 hr |
| May 25, 10:36 PM CDT | River Flood Warning | LSX | Brown | 43 days |
| May 25, 10:36 PM CDT | River Flood Warning | LSX | Morgan, Pike | 44 days |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.